Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 54, NWS Fort Worth, TX

March 20, 2012Bell County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 20, 2012, 7:52 AM CDT for Bell County, Texas. It took effect at Mar 20, 2012, 11:32 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 7:52 AM CDT (12:52 UTC)
In effect from
Mar 20, 2012, 11:32 AM CDT
Expired
Mar 20, 2012, 8:03 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Bell County, TX

The river

Written for the forecast point Little River near Little River (LRIT2). The gauge peaked at 30.56 ft at Mar 20, 2012, 4:00 PM CDT.

actionminormoderate1020304003/2003/2103/22
Action stage
28 ft
Minor stage
30 ft
Moderate stage
40 ft
Major stage
46 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08104500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 20, 6:56 AM CDT, 56 minutes earlier.

Area forecast discussion, Mar 20, 6:56 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
656 AM CDT TUE MAR 20 2012

.AVIATION...
/12Z TAFS/

CONCERNS...LIGHTNING AND MVFR CIGS EARLY IN TAF PERIOD.

PERSISTENT (BUT ONLY OCCASIONAL) LIGHTNING NECESSITATED ANOTHER
AIRPORT WEATHER WARNING (NOW THROUGH 10 AM). BACK EDGE OF THE
PRECIP HAS ENTERED FWD CWA...AND EXPECT LIGHT RAIN TO TAPER OFF BY
MIDDAY.

WINDS...
COMMERCIAL AIRPORTS MAY BE ABLE TO RETURN TO SOUTH FLOW AROUND
MIDDAY.

CLOUDS...
LOW DECKS WILL EVACUATE WHEN RAIN ENDS. SOME POTENTIAL FOR MVFR
CIGS WEDNESDAY MORNING...BUT MOISTURE WILL BE QUITE THIN WITH
SOUTHWESTERLY FLOW ABOVE IT WITHIN A MILE OF THE SURFACE.

25

&&

.PREV DISCUSSION... /ISSUED 404 AM CDT TUE MAR 20 2012/
RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS THIS
MORNING AS LARGE SCALE LIFT REMAINS OVER THE REGION. PRECIPITATION
WILL END FROM WEST TO EAST THIS AFTERNOON AS DRIER AIR MOVES IN
FROM THE WEST. WE HAVE DECIDED TO LEAVE THE FLASH FLOOD WATCH IN
EFFECT THROUGH 700 PM THIS EVENING SINCE ALL AREAS ARE SATURATED AND
ANY ADDITIONAL PRECIPITATION COULD RESULT IN FLOODING PROBLEMS.
THE UPPER LOW WILL MOVE INTO WEST TEXAS TODAY...LIFT NORTHWARD
INTO OKLAHOMA TONIGHT...AND THEN BECOME NEARLY STATIONARY
WEDNESDAY THROUGH THURSDAY. SOME ELEVATED SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...ESPECIALLY ACROSS THE
NORTHERN AND EASTERN COUNTIES. THE UPPER LOW WILL FINALLY BEGIN TO
PULL OUT OF THE REGION THURSDAY NIGHT AND UPPER LEVEL HIGH
PRESSURE WILL BUILD IN FROM THE WEST. THEREFORE...EXPECT
DECREASING CLOUDS AND WARMER TEMPERATURES ON THE WEEKEND. THE
UPPER RIDGE AXIS SHOULD SHIFT EAST OF NORTH TEXAS SUNDAY NIGHT
WHILE AN UPPER TROUGH DEEPENS ON THE WEST COAST. THIS PATTERN WILL
RESULT IN SURFACE LEE TROUGHING AND A RETURN OF LOW LEVEL MOISTURE
TO NORTH TEXAS. IT DOES NOT APPEAR THAT NORTH TEXAS WILL RECEIVE
ANY SIGNIFICANT PRECIPITATION WITH THIS NEXT LOW PRESSURE SYSTEM
EARLY NEXT WEEK.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  51  71  50  70 / 100  20  10  10  10
WACO, TX              68  48  68  49  75 / 100  20  10  10  10
PARIS, TX             69  48  66  46  69 / 100  30  20  10  10
DENTON, TX            73  47  69  47  69 / 100  20  20  10  10
MCKINNEY, TX          69  44  69  47  69 / 100  20  20  10  10
DALLAS, TX            71  50  68  50  71 / 100  20  10  10  10
TERRELL, TX           70  47  70  48  72 / 100  30  20  10  10
CORSICANA, TX         70  49  67  50  73 / 100  30  10  10  10
TEMPLE, TX            67  47  70  48  76 / 100  20  10  10  10
MINERAL WELLS, TX     70  43  68  44  68 /  70  20  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ092>095-103>107-
118>123-133>135-144>148-156>162-174-175.

&&

25/79
Hazardous weather outlook, Mar 20, 4:46 AM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
446 AM CDT TUE MAR 20 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
446 AM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS WILL IMPACT MUCH OF NORTH TEXAS TODAY...TAPERING OFF
FROM WEST TO EAST OVER THE COURSE OF THE DAY. SEVERE WEATHER IS
NOT EXPECTED...BUT SOME FLOODING ISSUES WILL PERSIST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT FLOODING REPORTS ARE
APPRECIATED.

25

In the hours before

Local storm report, Mar 20, 2:41 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 AM CDT TUE MAR 20 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND DMG     2 S ROCKDALE            30.62N  97.00W
03/20/2012                   MILAM              TX   AMATEUR RADIO

            A LARGE TREE WAS BLOCKING FM 908 SOUTH OF ROCKDALE.
Special weather statement, Mar 20, 2:54 AM CDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
254 AM CDT TUE MAR 20 2012

TXZ122-135-147-148-200830-
FREESTONE TX-HENDERSON TX-VAN ZANDT TX-ANDERSON TX-
254 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  FREESTONE COUNTY
  WESTERN ANDERSON COUNTY
  HENDERSON COUNTY
  SOUTHEASTERN VAN ZANDT COUNTY

AT 254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF ATHENS TO 8 MILES SOUTHEAST OF TEAGUE...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE ATHENS...BROWNSBORO...
CANEY CITY...EDOM...FAIRFIELD...MALAKOFF...TEAGUE AND FAIRFIELD LAKE
STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING
FOR EASTERN TEXAS.

LAT...LON 3162 9571 3165 9575 3162 9575 3160 9577
      3162 9579 3141 9623 3163 9637 3195 9619
      3202 9605 3208 9607 3209 9611 3242 9592
      3242 9549 3238 9547
TIME...MOT...LOC 0754Z 251DEG 21KT 3236 9575 3153 9620

07/BB
Special weather statement, Mar 20, 2:57 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
257 AM CDT TUE MAR 20 2012

TXZ161-162-175-200830-
LEON TX-LIMESTONE TX-ROBERTSON TX-
257 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN LIMESTONE COUNTY
  SOUTHWESTERN LEON COUNTY
  ROBERTSON COUNTY

AT 257 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
TEAGUE TO 11 MILES SOUTH OF HEARNE...MOVING EAST AT 25 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE FRANKLIN AND HEARNE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING
FOR EASTERN TEXAS.

LAT...LON 3074 9663 3076 9661 3078 9665 3083 9665
      3164 9647 3144 9625 3142 9625 3142 9622
      3105 9609 3098 9619 3093 9632 3083 9639
      3072 9655 3071 9660
TIME...MOT...LOC 0757Z 270DEG 21KT 3155 9635 3072 9659
Special weather statement, Mar 20, 3:45 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CDT TUE MAR 20 2012

TXZ135-148-200915-
HENDERSON TX-ANDERSON TX-
345 AM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ANDERSON COUNTY
  SOUTHEASTERN HENDERSON COUNTY

AT 345 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF PALESTINE...MOVING EAST AT
25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BERRYVILLE...COFFEE CITY...
FRANKSTON AND PALESTINE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING
FOR EASTERN TEXAS.

LAT...LON 3169 9586 3202 9588 3220 9547 3215 9547
      3211 9544 3200 9543 3200 9544 3195 9544
      3191 9542 3185 9544 3184 9540 3174 9539
TIME...MOT...LOC 0845Z 253DEG 23KT 3191 9572
Local storm report, Mar 20, 3:57 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 AM CDT TUE MAR 20 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     FLASH FLOOD      2 E CORSICANA           32.10N  96.44W
03/20/2012                   NAVARRO            TX   LAW ENFORCEMENT

            BOTH NORTHBOUND LANES OF INTERSTATE 45 AT MILE MARKER
            231 ARE CLOSED DUE TO HIGH WATER
Local storm report, Mar 20, 6:00 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 AM CDT TUE MAR 20 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     FLOOD            ROBINSON                31.47N  97.12W
03/20/2012                   MCLENNAN           TX   BROADCAST MEDIA

            EVACUATION OF ROBINSON FLAT CREEK RV RESORT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:25 PM CDTSevere Thunderstorm WarningFWDCoryell, Lampasas50 min
Mar 19, 7:42 PM CDTAreal Flood AdvisoryFWDCollin2 hr
Mar 19, 8:05 PM CDTAreal Flood AdvisoryFWDDallas, Tarrant3 hr
Mar 19, 8:10 PM CDTRiver Flood WarningFWDDelta, Lamar19 hr
Mar 19, 8:10 PM CDTRiver Flood WarningFWDDelta, Hopkins37 hr
Mar 19, 8:15 PM CDTSevere Thunderstorm WarningFWDBosque, Coryell, McLennan45 min
Mar 19, 8:46 PM CDTRiver Flood WarningFWDWise58 hr
Mar 19, 9:00 PM CDTFlash Flood WarningFWDCollin, Dallas4 hr
Mar 19, 9:18 PM CDTSpecial Weather StatementFWDHill, McLennan27 min
Mar 19, 9:27 PM CDTAreal Flood AdvisoryFWDBell, Coryell, McLennan2 hr
Mar 19, 9:28 PM CDTRiver Flood WarningFWDDallas16 hr
Mar 19, 9:40 PM CDTAreal Flood AdvisoryFWDEllis2 hr
Mar 19, 9:51 PM CDTFlash Flood WarningFWDBell, Coryell, McLennan3 hr
Mar 19, 9:59 PM CDTSpecial Weather StatementFWDEllis31 min
Mar 19, 10:02 PM CDTFlash Flood WarningFWDRockwall3 hr
Mar 19, 10:07 PM CDTFlash Flood WarningFWDFannin113 min
Mar 19, 10:09 PM CDTSpecial Weather StatementFWDFalls, Hill, McLennan36 min
Mar 19, 10:23 PM CDTAreal Flood AdvisoryFWDHill112 min
Mar 19, 10:31 PM CDTSpecial Weather StatementFWDLimestone, Navarro29 min
Mar 19, 10:44 PM CDTRiver Flood WarningFWDDallas, Tarrant22 hr
Mar 19, 10:44 PM CDTRiver Flood WarningFWDDallas11 hr
Mar 19, 10:50 PM CDTRiver Flood WarningFWDDallas4 days
Mar 19, 10:53 PM CDTAreal Flood AdvisoryFWDHunt, Kaufman3 hr
Mar 19, 10:58 PM CDTSpecial Weather StatementFWDCoryell32 min
Mar 19, 11:32 PM CDTSevere Thunderstorm WarningFWDBell, Coryell43 min
Mar 19, 11:42 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt48 min
Mar 19, 11:53 PM CDTAreal Flood WarningFWDFannin10 hr
Mar 20, 12:10 AM CDTFlash Flood WarningFWDHill3 hr
Mar 20, 12:13 AM CDTSevere Thunderstorm WarningFWDHenderson, Hopkins, Hunt, Rains, Van Zandt62 min
Mar 20, 12:16 AM CDTAreal Flood AdvisoryFWDNavarro119 min
Mar 20, 12:40 AM CDTFlash Flood WarningFWDBell, Falls, McLennan3 hr
Mar 20, 12:41 AM CDTAreal Flood WarningFWDCoryell9 hr
Mar 20, 12:50 AM CDTFlash Flood WarningFWDDallas, Ellis3 hr
Mar 20, 1:08 AM CDTFlash Flood WarningFWDNavarro3 hr
Mar 20, 1:08 AM CDTRiver Flood WarningFWDEllis, Kaufman4 days
Mar 20, 1:08 AM CDTRiver Flood WarningFWDNavarro3 days
Mar 20, 1:08 AM CDTRiver Flood WarningFWDCollin54 hr
Mar 20, 1:08 AM CDTRiver Flood WarningFWDKaufman9 hr
Mar 20, 1:16 AM CDTSpecial Weather StatementFWDMilam29 min
Mar 20, 1:26 AM CDTSevere Thunderstorm WarningFWDMilam49 min
Mar 20, 2:04 AM CDTFlash Flood WarningFWDHenderson3 hr
Mar 20, 2:06 AM CDTAreal Flood AdvisoryFWDFreestone, Limestone114 min
Mar 20, 2:09 AM CDTSevere Thunderstorm WarningFWDFalls, Limestone, Milam, Robertson51 min
Mar 20, 2:54 AM CDTSpecial Weather StatementFWDAnderson, Freestone, Henderson36 min
Mar 20, 2:57 AM CDTSpecial Weather StatementFWDRobertson33 min
Mar 20, 3:11 AM CDTAreal Flood AdvisoryFWDLeon, Milam, Robertson94 min
Mar 20, 3:15 AM CDTRiver Flood WarningFWDDenton48 hr
Mar 20, 3:17 AM CDTRiver Flood WarningFWDMcLennan8 hr
Mar 20, 3:17 AM CDTRiver Flood WarningFWDMcLennan8 hr
Mar 20, 3:17 AM CDTRiver Flood WarningFWDCoryell8 hr
Mar 20, 3:18 AM CDTRiver Flood WarningFWDHunt41 hr
Mar 20, 3:18 AM CDTRiver Flood WarningFWDHunt, Rockwall41 hr
Mar 20, 3:27 AM CDTAreal Flood WarningFWDBell, Falls, McLennan7 hr
Mar 20, 3:43 AM CDTAreal Flood WarningFWDDallas, Ellis7 hr
Mar 20, 3:45 AM CDTSpecial Weather StatementFWDAnderson30 min
Mar 20, 4:00 AM CDTAreal Flood WarningFWDNavarro6 hr
Mar 20, 5:24 AM CDTAreal Flood WarningFWDCollin, Denton, Tarrant4 hr
Mar 20, 7:52 AM CDTRiver Flood WarningFWDLimestone48 hr
Mar 20, 7:52 AM CDTRiver Flood WarningFWDLeon, Robertson5 days
Mar 20, 8:21 AM CDTAreal Flood WarningFWDAnderson, Freestone, Henderson, Hunt, Kaufman, Limestone and 3 more4 hr
Mar 20, 8:41 AM CDTAreal Flood WarningFWDCollin4 hr
Mar 20, 8:50 AM CDTAreal Flood WarningFWDJohnson4 hr
Mar 20, 9:16 AM CDTAreal Flood WarningFWDCoryell3 hr
Mar 20, 9:46 AM CDTRiver Flood WarningFWDHenderson, Navarro9 days
Mar 20, 9:46 AM CDTRiver Flood WarningFWDCollin21 hr
Mar 20, 9:48 AM CDTAreal Flood WarningFWDCoryell3 hr
Mar 20, 10:38 AM CDTRiver Flood WarningFWDDallas4 hr
Mar 20, 10:48 AM CDTRiver Flood WarningFWDMilam23 hr
Mar 20, 11:47 AM CDTRiver Flood WarningFWDDallas8 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.